Hi - my 17 year old daughter has lennox gastaut and is developmentally delayed. She is on Trileptal as the latest drug we are trying. She cannot completely tell me how she is feeling, but she is not sleeping well or eating well on this med as well as being unsettled, restless, and feeling flu like from what we can tell. Has anyone else experienced side effects.......many thanks
I'm on Trileptal and I lost weight in the beginning. Not to worry, it found me. When my level was too high I felt bad too. We lowered it and now I feel fine. I have 100% control on it (1200 mg daily). I've been on it close to a year. I don't have quite the energy I used to have but I'm doing just fine. I also had double vision, vertigo, and tossed my cookies when it was too high. There's a world of difference between too high and just right.
Hi and a big thank you for responding - I was getting anxious worrying about his med. It is very difficult because Rebecca doesn't tell me what is going on and I can only go by what I see. She only weighs 86 lbs and was on 900 mg. daily but we have reduced to 600. I often wonder if she has vertigo and it makes her feel queasy. At this time she is constipated which has never ever been an issue for her.....we shall see. She is starting to talk more so I presume the drug is more settled now. We are however concerned about losing more weight - she can't afford to and doesn't know to make herself eat. We have tried all the tricks and all the supplements. Once again, we appreciate your reply........Paula
logged on to this websit and found alot of info...thanks!
my daughter started having seizures about 18 months ago. currently she is on 1500 mg trileptal and 3000 mg keppra. she was seizure free from from last november until may when she had 2 grand mals in a 1 week period. she had a few simple partial seizures in june and that is when the doctor upped her meds to the current dosage. well, here it is almost 6 months from the last grand mal and she had another this morning. does anything think that she could be working up a tolerance to these drugs? also, her mood swings and temper flareups have gotten worse since the summer. anyone else suffering these side effects? she doesn't have a problem with weight loss (which i have been reading about)...i am just more concerned about her mood swings. sometimes it's extremely scary. i have also made an appointment for her to speak to a counselor. anyone else have these problems? thanks..
Hi- that must be scary for you.....Rebecca had 2 grand mals yesterday but we are still weaning her off the Trileptal as we really believe she would be seizing whether on or off the drug. That drug did make her more irritable that usual and wow - it can really try you patience. Our neurologists supports our decision on weaning her off the drug.....At present she is on 300 mg/daily. She is also on 10mg/twice a day of clobazam. It seems to help with sleep. So, our struggle is seizures vs. side effects vs. quality of life. We are opting for quality before side effects. Rebecca gets more out of life if she can have a seizure yet have some fun in between.Side effects prevent that for her. Just where we are all at in the present time in her life.Its always a difficult decision. Is your daughter able to make these choices on her own? Rebecca is developmentally handicapped and functions at around age 4............and so it is........Paula "Grant me the courage to change the things I can"
Hi - How old is your daughter and what kind of seizures has she been diagnosed with. How long has she been on each med? Have read many places that Keppra can cause extreme rages especially with children - some lasting 2 1/2 hours - biting, screaming, tearing people's clothes. Seems like she is on a high dosage. My child has cp seizures and have been debating putting her on Keppra. Please help.
my daughter is 16. started the keppra in december. the trileptal was introduced a year ago july to get her off dilatin which the hospital started her on since we were on vacation when she had her 2nd seizure. the dr. had decided to add the keppra after having seizures on trileptal. she usually has seizures in the morning hours. (2 in the shower). the dr. thinks they are sleep deprived seizures. her mood rages are usually just verbal especially towards her siblings. someone has mentioned to me about "pseudoseizures", caused by emotional stress. this mornings seizure was at a friends house where they were celebrating with an overnight party for winning 1st place in their play competition. i can't see how she was "stressed" about that. the other seizures were usually at times when she was relaxed. she had a major breakup in august with a long term boyfriend and she didn't seize then when you would think she would. i'm baffled.
i'm sure she had some sodas that night. her simple partials consists of eyes darting, leg twitching, head jerking to one right (usually the right side), not all at the same time though. her teachers have told me she also has "blank out" stares in class, following by about 15 minutes of her laying her head down on her desk. doesn't happen very often, but usually in her early morning classes.
all her mri's, eegs, and cat scans come back okay. she's had one sleep deprived eeg but i think i am going to request another one. the one she had, they had me have her go to sleep and woke her up around 3:00 am. i would like to try one where she is awake all night. i've read about heart problems like syncope causing seizures, they have never checked that out.